MAUDE Adverse Event Report: ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7

ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7
Model Number 497-34-000
Health Effect - Clinical Codes Pain (1994); Toxicity (2333)
Date of Event 07/06/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to left groin pain and elevated metal levels.
 
Additional Manufacturer Narrative
Product complaints that were identified during litigation were previously sent to an employee that is no longer with the company.This information was not transferred over.Once this complaint was identified, it was immediately processed.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to left groin pain and elevated metal levels.The previous surgery and the revision detailed in this investigation occurred 3.6 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to left groin pain and elevated metal levels.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: initially reported 5-jun-2017 as the awareness date, this follow-up is correcting that date.The correct awareness date should be 2-nov-2016.

Brand Name
METAL/METAL HIP SYSTEM
Common Device Name
LINER, METAL-METAL 34MM NEUTRAL MP7
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7437126
Report Number1644408-2018-00354
Device Sequence Number19147835
Product Code KWA
UDI-Device Identifier00888912087308
UDI-Public(01)00888912087308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2015
Device Model Number497-34-000
Device Catalogue Number499-34-007
Device Lot NumberA1000002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/05/2017
05/24/2018
06/05/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date04/17/2018
05/25/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-035, LOT 903B1013; 411-00-035, LOT 903B1013; 427-01-120, LOT A1000000; 427-01-120, LOT A1000000; 430-01-052, LOT 284C1011; 430-01-052, LOT 284C1011; 497-34-000, LOT 636C1003; 499-34-007, LOT A1000002; 411-00-035, LOT 903B1013; 427-01-120, LOT A1000000; 430-01-052, LOT 284C1011; 499-34-007, LOT A1000002
Outcome Attributed to Adverse Event Required Intervention;